Patient Comments: Athlete's Foot - Symptoms

How long did the symptoms of your athlete's foot last? Was there anything that helped with symptom relief?

Comment from: 55-64 Male (Patient) Published: October 24

I have been dealing with athlete's foot for several years with little relief. I've had rough dry cracking skin on soles and heels of feet and a rash on left hand. I have tried oral medicationss and creams with little results. It's very upsetting. I stupidly took shower at a fitness center.

Was this comment helpful?Yes
Comment from: 7-12 Male (Patient) Published: October 07

My 8-year-old son is dealing with athlete's foot. Thirty days ago, he was prescribed Lamisil oral as well as Lamisil cream and powder. The condition cleared up for a few days, but then it came back. It has not cleared up since. His mother and I are waiting further instructions from our doctor.

Was this comment helpful?Yes
Comment from: Fustrated, 19-24 Female (Patient) Published: September 17

I've had athlete's foot twice in my life. I am currently suffering from it now. My symptoms include tenderness and pitting in my skin, almost as if the fungi is eating away my dead skin in round patterns the size of a matchstick head. Nothing seems to help, and it has even spread to my hands a bit, as it is very obvious once I get out of the bath.

Was this comment helpful?Yes
Comment from: 45-54 Male (Patient) Published: August 06

I have been using Lamisil for 30 days for my athlete's foot and the rash is worse! I had a heart attack two years ago, and it seems everything has been going wrong since then. My feet are killing me, and I do everything as instructed with no progress. I wash my feet, dry them carefully, take my Lamisil and apply the cream all to no avail. I find this very odd and frustrating.

Was this comment helpful?Yes
Comment from: Jan, 45-54 Female Published: August 12

I have had Tinea on my feet since staying at a Caravan Park 16 years ago. It seems to clear up in winter, but returns with a vengeance when the weather warms up. I now have a fungal nail condition on my hands and toenails which I keep brutally short and also seem to get Tinea on the palms of my hand and sides of my fingers in patches. I live in fear of getting it on my Torso. I can't get rid of it and spend a small fortune every summer on Tinea Creams. Nothing seems to help. It is impossible to get rid of.

Was this comment helpful?Yes
Comment from: chas, 25-34 Female (Patient) Published: August 12

Of all the athletes foot medications I have tried, only Tinactin and ones containing clomethiazole have offered any significant relief. Also, I was out of my Tinactin one evening and out of desperation tried my Germ X hand sanitizer and surprisingly it brought quite a bit of relief. I don't know if it should be used often, but it did work as a temporary alternative.

Was this comment helpful?Yes
Comment from: julzz, 25-34 Female (Patient) Published: August 12

I have cleared up ring worm and athletes foot with dandruff shampoo. I apply it and let it soak in for 30 minutes. Menthol works best I've found. At one time my kids and I kept passing ring worm around and at one time I put some dandruff shampoo on the ringworm and covered it with a band aid and left it for a day, the ring worm was very sore, but without further treatment it went away in a week.

Was this comment helpful?Yes
Comment from: 35-44 Male (Patient) Published: July 15

Vics Vapor Rub is the best cure I've found. I have had athletes foot for years, I have tried every powder, cream, well everything actually. Soaking in vinegar helps relieve the itching, and Vapor Rub kills the fungi. The only downside is that it works so well that the infected skin dies and falls off. It leaves you with very raw soar skin, especially between the toes.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Athlete's Foot - Causes Question: What caused your athlete's foot?
Athlete's Foot - Treatment Question: What was the cure for your athlete's foot?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.